MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7310
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Sweating (2444)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer obtained a blood glucose reading of 170 mg/dl on a contour next link 2.4 meter.Based on this reading, she injected 2.265 units of insulin.After taking insulin, her blood sugar level started to drop and she felt hypoglycemic symptoms such as tiredness and clammy skin.Within a minute of obtaining the initial reading, she checked her glucose reading on a different meter and obtained a reading of 49 mg/dl.She took carbohydrates to stabilize her blood sugar level.The difference between the readings falls in the "d" zone of the consensus error grid, making the difference clinically significant.The customer has been advised to return the test strips for evaluation.Replacement meter was sent to the customer.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8028571
Report Number1810909-2018-00068
Device Sequence Number1303053
Product Code NBW
UDI-Device Identifier10301937310253
UDI-Public10301937310253
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Model Number7310
Device Catalogue Number7310
Device Lot Number8APEC31G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1